MAUDE Adverse Event Report: BECTON DICKINSON BD SHARPS COLLECTOR NEXT GEN 5.4QT CLEAR 20/PACK; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD SHARPS COLLECTOR NEXT GEN 5.4QT CLEAR 20/PACK; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305551
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd sharps collector next gen 5.4qt clear 20/pack the lid was missing.There was no report of patient impact.The following information was provided by the initial reporter: containers arrived without lids.Please review the attached branded product quality event form regarding a complaint involving item # us_9874537, which is your product # 305551 from our customer.No product will be shipped to you by our customer.
 
Additional Manufacturer Narrative
The manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1., and the franklin lakes fda registration number has been used for the manufacture report number.D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: no photos or samples were received.Additional attempts to get more information were made, however customer confirmed there was no additional information available.The device history record review process to verify if there were issues reported like missing lids during the manufacturing process was not able to be performed since not lot number was provided.A review of the ncmr¿s was performed; the result showed that no missing lids issue was reported for the same part number throughout the last twelve months.Investigation: according with this investigation there is not enough information provided from customer such as pictures of the original packaging or a lot number in order to determine the root cause of this issue.The variables that could generate this failure mode such as handling, transportation, storage or partial sales from distributor are unknown.Additional information is required to discard issue was generated by distributor facility, since partial sells and controls to handle remaining material is unknown, therefore, the likelihood of sending boxes with incorrect quantity exist.In addition, the current manufacturing controls were reviewed, and confirmed the capability to detect this type of issue (missing lids).As part of this investigation, a review of customer complaint records was performed; according to the cc¿s records, one additional complaint was received through the last twelve months for the same part number and issue.This previous complaint was closed as non-related to the manufacturing process since, based on lot number provided, all the built boxes were packaged with the correct number of products and no additional evidence was provided.Weight records: the weighing database was not able to be evaluated to confirm if every box manufactured under was package with the correct quantity of lids at the time to perform the packing process since no lot number was provided.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.However potential root cause will be: 1.Non-controlled method to ship partial boxes to end user (re-packaging process).2.Non-controlled handling within distributor facilities.Conclusion based on information provided it was not possible to confirm the root cause like a failure mode related to the manufacturing process since information such as picture of the original packaging, method used to handle, shipped partial sells and controls to storage the remaining product within distributor facility is unknown.The controls were verified within the manufacturing process and confirmed as capable to detect the reported failure mode (missing lids).Since no lot number was provided, the weighing database was not able to be evaluated to confirm if every box manufactured under was package with the correct quantity of lids at the time to perform the packing process.
 
Event or Problem Description

Brand Name
BD SHARPS COLLECTOR NEXT GEN 5.4QT CLEAR 20/PACK
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17481053
Report Number2243072-2023-01389
Device Sequence Number8975525
Product Code FMI
UDI-Device Identifier00382903055517
UDI-Public(01)00382903055517
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K943141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305551
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date09/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown